Hello again,First, you do need to be very careful with Aspirin. The dose you have given is too much (1.5x the top dose) for his size. So, we do need to be careful since this is a blood thinner and can also cause painful stomach
ulcers. Now I assume that his breathing was rapid at rest before this was given. If the breathing started afterwards, then an ulcer would be a real worry here for Hunter. But if it was given afterwards, then we do have to think about other reasons for his respiratory distress. And I call it distress because a normal resting rate for a dog is only 20-30 bpm. So, this is a massive increased in breathing rate and a real worry for him. As well, while I am glad to see that his gums are pink (a sign of adequate oxygenation), I am very concerned that they may only just be pink because he is breathing so fast to take in oxygen. I worry that if he were to slow to a normal rate, we could see those gums pale and he could collapse. Now in regards ***** ***** for this situation, we do have to assume we have an issue with his heart, his lungs, or his circulation (anemia). If he has too little red blood cells to carry oxygen, if his heart is struggling to beat and push blood around his body effectively or if there is disease (infection, tumors
, asthma, etc) in the lungs; all could cause the signs we are seeing. And I have to note that while aspirin is used for pain relief on rare occasions for dogs, it will not address any of these concerns. Therefore, with all of this in mind and his severe state of breathing, we do need to be proactive and tread with great care. Therefore, I have to say that this is a situation where we need to get the local vet involved. They can put him on oxygen to ease his breathing and once stable examine him to pinpoint which issue is to blame. As well, they can make sure we have no stomach ulcer from this overdose and start him on gastroprotectants to reduce that risk for him. Depending on their findings, the can advise you of where the issue that is compromising his breathing lies. And that will guide how we can treat this and help him (ie heart medication, antibiotics for infection, etc). And that would give us the best chance to address this problem to get him breathing easier before he fatigues and collapses on us. In this situation, it would be prudent to get your wee one to the emergency vet if your isn't open just now. To find your local ER veterinaryclinic, you can check http://www.vetlocator.com/ or via www.veccs.org/index.php?option=com_hospitals&nationid=1&Itemid=193 Please take care,Dr. B.